Degree Conditions for Matchability in 3-Partite Hypergraphs

Ron Aharoni, Eli Berger, Dani Kotlar, Ran Ziv

Research output: Contribution to journalArticlepeer-review


We study conjectures relating degree conditions in 3-partite hypergraphs to the matching number of the hypergraph, and use topological methods to prove special cases. In particular, we prove a strong version of a theorem of Drisko [14] (as generalized by the first two authors [2]), that every family of 2n-1 matchings of size n in a bipartite graph has a partial rainbow matching of size n. We show that milder restrictions on the sizes of the matchings suffice. Another result that is strengthened is a theorem of Cameron and Wanless [11], that every n×n Latin square has a generalized diagonal (set of n entries, each in a different row and column) in which no symbol appears more than twice. We show that the same is true under the weaker condition that the square is row-Latin.

Original languageEnglish
Pages (from-to)61-71
Number of pages11
JournalJournal of Graph Theory
Issue number1
StatePublished - Jan 2018

Bibliographical note

Publisher Copyright:
© 2017 Wiley Periodicals, Inc.


  • 3-partite hypergraphs
  • matchings

ASJC Scopus subject areas

  • Geometry and Topology
  • Discrete Mathematics and Combinatorics


Dive into the research topics of 'Degree Conditions for Matchability in 3-Partite Hypergraphs'. Together they form a unique fingerprint.

Cite this